prednisone taper question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Aerosmithkat
Regular Member


Date Joined Aug 2008
Total Posts : 21
   Posted 2/27/2010 2:33 PM (GMT -7)   
Hey all!
I'm on my second round with prednisone (40mg taper). The GI doctor has me taking out 5 mg every 2 weeks. I just tapered down to 10 mg this week and starting noticing some issues. I've been getting this awful feeling of nervousness, dizziness, nausea, and i have a hard time thinking straight. My heart will also race but that only seems to last for 5-10 minutes at most. I went to the ER today and the only thing they noticed was my blood pressure was elevated. I didn't have this problem on my first taper, but i'm wondering if this blood pressure thing might be related to my prednisone taper. I'm going to call my GI doc on monday and see what he thinks. I was wondering if anyone else had this problem when they were on prednisone.

WriterMum
Regular Member


Date Joined Apr 2009
Total Posts : 166
   Posted 2/27/2010 3:09 PM (GMT -7)   
10mg is where things might be difficult, apparently. That is where my GI tells me to watch out for returning flare symptoms etc. It is also when your adrenal gland should start to wake up again. I don't know about the blood pressure issues, and I think it makes sense to call your GI on Monday. What did the ER doc suggest?
45 years old. Diagnosed with moderate to severe Crohn's in April 2005. Hiatus hernia diagnosed in 2008. Had Crohn's under control until March last year when I had a major flare up and ended up in hospital. Diagnosis is now CD and IBS. Getting it under control again.
Currently taking: Salofalk 2000 mg, Nexium, Calcium and Vitamin D, Matamucil, Yogurt for probiotics, Salofalk suppositories as needed.


Aerosmithkat
Regular Member


Date Joined Aug 2008
Total Posts : 21
   Posted 2/27/2010 4:12 PM (GMT -7)   
Well, the ER doctor didn't make any reference to the prednisone use causing the blood pressure rise. He ran blood tests, ekg, and a ct scan, and said everything was normal except for a slightly elevated white blood cell count. He gave me Atenolol and referred me to a cardiologist. I just think the strange thing is that these symptoms didn't start until i tapered down from 15mg to 10 mg. My blood pressure wasn't alarming to the ER doc but he said it's higher than what it should be for someone my age.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:41 PM (GMT -7)
There are a total of 2,732,777 posts in 301,055 threads.
View Active Threads


Who's Online
This forum has 151206 registered members. Please welcome our newest member, KrazyKorean5.
353 Guest(s), 12 Registered Member(s) are currently online.  Details
Bololidat, Ides, dacarte3, jennydancingfish, Lizzie70, mtm3461, Scaredy Cat, NiceCupOfTea, ChickNorris, lymedriven, Broncofan18, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer